MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll catheter in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
A female patient was hospitalized post cardiac arrest and underwent treatment for hypothermia.At the start of the therapy.Upon starting the cooling, blood was noted in the startup kit (suk) and air trap alarm went off.The saline bag was observed to be empty.The cool line catheter was replaced and the therapy was reinitialized.No patient consequences were reported.
 
Additional Manufacturer Narrative
On (b)(6) 2017, the customer filed a voluntary event report (report number: mw5069558) regarding the cool line catheter with lot number: 62191.The event report was found to be associated with this mdr submission (mfr.Report number: 3010617000-2017-00343).The customer reported there was no adverse event; however, due to the reported malfunction, intervention was required.
 
Additional Manufacturer Narrative
A cool line catheter (lot # 61118) was returned to zoll (b)(4) for evaluation.Evaluation of the returned catheter confirmed the customer reported complaint as a coolline catheter pinhole leak at the distal end of the proximal balloon.During manufacturing all coolline catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect or the balloon may have seen higher stress during insertion.Visual inspection found no visual discrepancies or issues.All lumens flushed as intended.The returned catheter was connected to a pressurized inflation device.A pinhole leak was observed when the pressure was increased up to 10psi.The leak was noted at the distal end of the proximal balloon.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for coolline catheter lot # 61118.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6549436
Report Number3010617000-2017-00343
Device Sequence Number97220
Product Code NCX
UDI-Device Identifier00849111075190
UDI-Public00849111075190
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295
Device Catalogue Number8700-0781-01
Device Lot Number61118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date06/09/2017
06/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1